Alert archive / Kansas / Areal Flood Warnings in 2016
Areal Flood Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Apr 16, 2016, 1:42 PM CDT for Ford County, Hodgeman County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2016, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 16, 2016, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 19 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
599
WGUS43 KDDC 161842
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
142 PM CDT SAT APR 16 2016
KSC057-083-170030-
/O.NEW.KDDC.FA.W.0004.160416T1842Z-160417T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD KS-HODGEMAN KS-
142 PM CDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* FLOOD WARNING FOR...
NORTHWESTERN FORD COUNTY IN SOUTHWESTERN KANSAS...
SOUTHWESTERN HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 730 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT OVER 5 INCHES OF RAIN HAVE FALLEN OVER THE LAST 12 HOURS.
WITH ANOTHER ONE TO POSSIBLY TWO INCHES OF RAIN EXPECTED THIS
AFTERNOON AREAL FLOODING OF RURAL ROADS AND LOW LYING AREAS
CAN BE EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURAL AREAS OF NORTHWEST FORD AND SOUTHWEST HODGEMAN COUNTIES.
THIS FLOOD WARNING REPLACES AND EXTENDS THE PREVIOUS FLOOD
WARNING FOR WESTERN FORD AND SOUTHWEST HODGEMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3811 9992 3778 10006 3758 10021 3775 10021
3814 10008
$$
RBURGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Apr 16, 1:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 16, 1:25 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 125 PM CDT SAT APR 16 2016 ...UPDATE TO SHORT TERM... .SHORT TERM...(This evening through Sunday) Issued at 117 PM CDT Sat Apr 16 2016 Showers and thunderstorms are likely to continue/redevelop tonight as a strong closed off upper level low in northwest New Mexico lifts slowly northeast into Colorado. This will help dislodge the near stationary frontal boundary across extreme western Kansas, nudging it eastward across southwest Kansas. As a result, the focus for the next round of showers and thunderstorms will shift slightly eastward into eastern portions of southwest Kansas and central Kansas overnight. Although a widespread prevailing cloud shield will limit heating and subsequent destabilization this afternoon across much of western Kansas...ample moisture, increased convergence in the vicinity of the frontal boundary, and an intensifying southerly flow aloft will be more than sufficient to support the redevelopment of showers and thunderstorms. However, the potential for severe weather will be limited due to the lack of instability across much of central and west central Kansas. Clearing across northeast New Mexico into the Texas Panhandle will allow instability to increase to our south raising the severe potential somewhat into extreme southwest Kansas. The primary hazard across much of the region will be extended periods of heavy rainfall, particularly across areas already having received high amounts of rain in the past 24 hours. Localized flooding could be an issue. The focus for precip will shift further east into central and eastern Kansas Sunday as the frontal boundary continues to push slowly east. Look for lows down into the 50s(F) across central and much of southwest Kansas tonight as surface dewpoints remain in the lower to mid 50s(F) ahead of a slowly advancing surface boundary. Lows may dip down into the 40s(F) behind the front in extreme southwest and west central Kansas toward daybreak Sunday morning as a low level northwesterly flow develops behind the advancing boundary, allowing cooler air to filter into the area. As cooler air continues to move into the region, highs are only expected to reach up into the 50s(F) across west central and much of southwest Kansas Sunday afternoon. The lower 60s(F) are still possible across central Kansas ahead of the front. .LONG TERM...(Sunday Night through Friday) Issued at 402 AM CDT Sat Apr 16 2016 By Sunday Night, whatever is left of our major precipitation axis will be lifting out into north central Kansas. POPs will be on the decrease, finally, by the Sunday Night period. The upper low center, though, will still be parked out somewhere in western Colorado. The upper low will continue to fill and slowly weaken, however as it does so, it will still be approaching western Kansas. Monday is looking fairly dry for the most part, with only some small POPs in there for some isolated to widely scattered showers. By late Monday Night into Tuesday, another lobe of shortwave jet energy will rotate across the Sangre de Cristo Mountains and into southeast Colorado, enhancing lift for one last hit of rainfall. POPs will be on the order of 40 to 50 percent for Tuesday. The GFS and ECMWF look fairly similar in their solutions for Tuesday, and if we get a couple more model runs of continuity, POPs will need to be increased for Tuesday. Temperatures will be fairly cool, so the mode of precipitation will be of the non- thunder variety, although probably shower in nature. Synoptic ridging will finally move in by late week to dry things out, however quick on its heels will be yet another energetic Pacific jet moving into California. It remains to be seen what will come of this next jet in the Days 8-11 time frame, though. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1205 PM CDT Sat Apr 16 2016 Showers and thunderstorms are likely across southwest and central Kansas through Sunday morning producing extended periods of IFR cigs/vsbys in the vicinity of all TAF sites. East to southeast winds around 10 to 20kt will persist through this evening just east of a frontal boundary as it remains anchored across extreme Western Kansas. Gustier winds are possible further east away from the frontal boundary. Winds are then expected to turn northwesterly 5 to 15kt across extreme southwest Kansas early Sunday morning as the frontal boundary begins to edge slowly eastward. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 50 58 43 / 100 100 90 60 GCK 63 45 55 40 / 100 100 50 50 EHA 61 40 55 38 / 100 90 40 30 LBL 64 45 58 41 / 90 100 50 40 HYS 64 52 60 44 / 100 90 100 80 P28 67 57 63 51 / 70 100 100 90 && .DDC Watches/Warnings/Advisories... Flood Watch through Monday afternoon for KSZ030-031-045-046- 064>066-078>081-088>090. Flood Watch until midnight CDT tonight for KSZ043-044-062-063- 075>077-084>087. && SHORT TERM...JJohnson LONG TERM...Umscheid AVIATION...JJohnson
Hazardous weather outlook, Apr 16, 5:45 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 545 AM CDT SAT APR 16 2016 KSZ030-031-043>046-061>066-074>081-084>090-171045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 545 AM CDT SAT APR 16 2016 /445 AM MDT SAT APR 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TODAY AND TONIGHT. DURING THE LATE AFTERNOON TO MID EVENING HOURS, THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE OKLAHOMA BORDER BETWEEN ELKHART AND ENGLEWOOD. THE GREATEST SEVERE WEATHER RISK WILL BE LARGE DAMAGING HAIL TO GOLF BALL SIZE AND DAMAGING WIND TO 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. FLOODING WILL BE A RISK IN AREAS WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS, MUCH LIKE LAST NIGHT. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE REGION. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. EXTREME LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...THE FLOODING RISK WILL CONTINUE INTO SUNDAY AS THE EXCESSIVE RAIN AXIS IS FORECAST TO SHIFT INTO CENTRAL AND SOUTH CENTRAL KANSAS. NO SEVERE WEATHER IS ANTICIPATED ON SUNDAY. HAZARDS WEATHER RISK... SUNDAY... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED FIRE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR AREAS MAINLY ALONG THE OKLAHOMA BORDER BETWEEN ELKHART AND ENGLEWOOD LATE THIS AFTERNOON THROUGH MID EVENING. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Apr 16, 9:29 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
929 AM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 3 E DODGE CITY 37.76N 99.97W
04/16/2016 M3.15 INCH FORD KS NWS EMPLOYEE
&&
AWLocal storm report, Apr 16, 9:33 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
933 AM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM FLASH FLOOD JETMORE 38.08N 99.89W
04/16/2016 HODGEMAN KS PUBLIC
PUBLIC REPORTED SEVERAL STREETS FLOODED IN
JETMORE. IN SOME AREAS THE WATER WAS CURB TO
CURB.
&&
RBLocal storm report, Apr 16, 10:15 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 AM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 1 N ELKHART 37.01N 101.89W
04/16/2016 M6.52 INCH MORTON KS PUBLIC
COCORAHS REPORT
&&
AWLocal storm report, Apr 16, 12:23 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1223 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 1 E JETMORE 38.08N 99.88W
04/16/2016 M3.94 INCH HODGEMAN KS TRAINED SPOTTER
OBSERVER LOCATION E SIDE OF JETMORE.
&&
AWSpecial weather statement, Apr 16, 12:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1247 PM CDT SAT APR 16 2016 KSZ084-161830- MORTON KS- 1247 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY UNTIL 130 PM CDT... AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF ELKHART...MOVING NORTH AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKHART...RICHFIELD AND WILBURTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3736 10204 3737 10159 3699 10172 3699 10204 TIME...MOT...LOC 1747Z 187DEG 48KT 3702 10184 RBURG
Local storm report, Apr 16, 1:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 5 SSW THE HAGGARD ELEV 37.55N 100.34W
04/16/2016 GRAY KS NWS EMPLOYEE
COUNTY RD. FF OFF OF K 23 STANDING WATER IN
LOW LYING AREAS AND ACROSS THE ROAD.
&&
AWThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 41 min |
| Apr 15, 8:31 PM CDT | Tornado Warning | DDC | Morton, Stevens | 24 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 46 min |
| Apr 15, 8:50 PM CDT | Tornado Warning | DDC | Morton | 25 min |
| Apr 15, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton, Stevens | 51 min |
| Apr 15, 9:29 PM CDT | Tornado Warning | DDC | Morton, Stevens | 31 min |
| Apr 15, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 50 min |
| Apr 15, 10:02 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 43 min |
| Apr 15, 10:45 PM CDT | Special Weather Statement | DDC | Haskell | 45 min |
| Apr 15, 11:26 PM CDT | Areal Flood Warning | DDC | Morton | 12 hr |
| Apr 15, 11:51 PM CDT | Special Weather Statement | DDC | Gray | 39 min |
| Apr 16, 12:58 AM CDT | Flash Flood Warning | DDC | Morton | 8 hr |
| Apr 16, 2:25 AM CDT | Flash Flood Warning | DDC | Haskell | 6 hr |
| Apr 16, 5:50 AM CDT | Flash Flood Warning | DDC | Gray, Haskell, Meade | 6 hr |
| Apr 16, 7:49 AM CDT | Flash Flood Warning | DDC | Ford, Hodgeman | 6 hr |
| Apr 16, 12:47 PM CDT | Special Weather Statement | DDC | Morton | 43 min |
| Apr 16, 1:24 PM CDT | Areal Flood Warning | DDC | Ford, Gray, Meade | 6 hr |
| Apr 16, 5:29 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Stanton, Stevens | 46 min |
| Apr 16, 6:18 PM CDT | Special Weather Statement | DDC | Grant | 57 min |
Nearby
Areal Flood Warnings in Kansas, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.